Quantcast

Dr.'s advice/Experience With?

Discussion in 'Rifle Country' started by GodGuns&Guitars, Aug 23, 2009.

Thread Status:
Not open for further replies.
  1. GodGuns&Guitars

    GodGuns&Guitars Member

    Joined:
    Jun 17, 2009
    Messages:
    229
    Location:
    Near Pikes Peak
    OK, I'm on a chemo drug called Nexavar. It would appear it also has some blood thinning characteristics and am wondering about shooting my 300 Weatherby Mag with the amount of recoil there is. My question is, would shooting the 300 be asking for trouble with a hemorage to the brain if shooting it because of the recoil. Anyone have any knowledge from a doctor's stand point or from personal experience. Last thing I want to do is die on the gun range.
     
  2. Acera

    Acera Member

    Joined:
    May 26, 2007
    Messages:
    3,169
    Location:
    Free State of Texas
    Ask the Doctor who prescribed you the medication.

    You could probably get an answer by talking to his nurse on the phone.


    Attempting to get medical advice off a gun board is ludicrous.




    Mods need to lock this.................
     
  3. 2RCO

    2RCO Member

    Joined:
    Aug 15, 2007
    Messages:
    1,479
    Location:
    Missouri
    GG&G

    I echo the check it with your doctor advice. When my late wife was battling cancer (Stage IV Metastatic Melanoma) the doctors at one point tried Nexavar but she had a really bad reaction of horrible headaches and pain (note from what the doctor said this kind of reation to the drug was basically unheard of) so the doctor took her off. I know Nexavar has been a pretty successful drug for alot of people so I pray that it works for you.

    My only other question would be, whether or not you have Brain Metastes if so undue shock might lead to a bad situation.

    Once again you are in my prayers.

    But please consult your Doctor.. Don't be afraid to use their on Call number.. You are paying them well for their services and they can take the time to answer a question or two.
     
  4. Retro

    Retro Member

    Joined:
    Oct 2, 2005
    Messages:
    459
    Location:
    South East
    From a military perspective, you shouldn't be shooting bolt rifle with heavy recoil if you are at risk of bleeding, as it can cause contusions in your chest muscles, which in term may cause a hematoma in your muscle. Brain hemorrhage may occur also as heavy recoil may sheer your tiny scalp dural veins. In the military, after 5 to 10 rounds of .50 cal, we are told to take a 10-15 min break before continuing on because of the shockwave and recoil sustained on the shoulder and chest.

    But yes, you should always check with your physician who prescribed this medication.
     
  5. GodGuns&Guitars

    GodGuns&Guitars Member

    Joined:
    Jun 17, 2009
    Messages:
    229
    Location:
    Near Pikes Peak
    Wish the doctor was a shooter, it'd be a lot easier for him/her to give me an answer. Not going to happen with him, but will ask around with other physicians to see what I can find out. If anyone hears any straight talk, I'd appreciate an answer.

    Just started the new drug. It's for renal cell carcinoma and so far no side affects. Cancer hasn't grown or spread so far so all the reports seem to be possitive, but I will not give into it nor give up the fight. I plan on trying to hunt this fall Lord willing. Normally I use a handgun, but there are a couple of planned hunts that could call for a shot out to 300 yards and I'd like to be prepared. It's either take my chances or trade for a lighter recoiled rifle which I do not wish to trade/sell it as it's groupings clear out to 300 yards are really tight.
     
  6. 2RCO

    2RCO Member

    Joined:
    Aug 15, 2007
    Messages:
    1,479
    Location:
    Missouri
    Renal Cell IIRC was what Nexavar was developed for (it was more experimental in my wife's case) also her side affects were after the first couple pills. Also IIRC it basically starves the Cancer Cells from a blood supply and has been VERY effective in Renal Cell Cancer.

    Glad to hear that you are getting good news. Keep fighting and (enjoy yourself as much as possible to)!
     
  7. GodGuns&Guitars

    GodGuns&Guitars Member

    Joined:
    Jun 17, 2009
    Messages:
    229
    Location:
    Near Pikes Peak
    I'll keep all informed as to how life goes from time to time. Or if suddenly I disappear from here you'll know why, but my plans are to hang out here, and pester the heck out of people from time to time as well as my other gun forum seen in my signature. I went and shot today but only 22 rimfire. Guys next to me were impressed. I didn't tell them I was shooting long before they were in diapers though. hehehehehe

    Been shooting mostly my handguns in the last few months, but have a hankering to let off some real ballistics with the 300 Weatherby. And yes, I'm also considering having a muzzle break put on it. I just hate increasing the noise level that much.
     
  8. jackdanson

    jackdanson Member

    Joined:
    Feb 14, 2008
    Messages:
    859
    Good luck, my dad just went through a few blood clots and a couple heart stints. He is on all kinds of thinners. I would def. ask the doctor. I'm sure shooting .22 rf won't hurt you. If my dad is any indication you will bruise very easily, I wouldn't try shooting magnums. If your doctor ok's it, load up some .223 or .22-250.. those are plenty fun at 200-300 yards.. cheaper to shoot too!

    Good luck! We'll all keep you in mind and prayers!
     
  9. Supertac45

    Supertac45 Member

    Joined:
    May 18, 2006
    Messages:
    391
    Location:
    U.P., Michigan
    I wouldn't do it; but, it's your call. The .300 Wtby. is a real bruiser and an overkill for the most part. I have 2 of them in Rem. Classics and they hurt on the bench.
     
  10. PT1911

    PT1911 Member

    Joined:
    Feb 27, 2009
    Messages:
    3,139
    Location:
    alabama
    has the gun caused you to bruise your shoulder in the past or caused any soreness whatsoever in your shoulder the following day? then you should definitely not shoot a heavy recoil gun with your risk for bruising, bleeding, and infection... also.. ask your doc.
     
  11. GodGuns&Guitars

    GodGuns&Guitars Member

    Joined:
    Jun 17, 2009
    Messages:
    229
    Location:
    Near Pikes Peak
    No problems in the past with it, but am making a special trip today to talk with the oncology docs and my primary care. I'm also writing the mfg., to see if they have any advice or answers.


    Thanks for all the concerns. Reason for asking on here was to find out if anyone had any personal experience. I would not under take a task like this without getting a physicians OK, or not. Will post the information I get for future reference for those who are interested.
     
Thread Status:
Not open for further replies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice